MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US S-ROM*SLEEVE PRX ZTT, 18B-LRG; S-ROM HIP SYSTEM : HIP FEMORAL SLEEVE

DEPUY ORTHOPAEDICS INC US S-ROM*SLEEVE PRX ZTT, 18B-LRG; S-ROM HIP SYSTEM : HIP FEMORAL SLEEVE
Catalog Number 521485
Medical Device Problem Code Osseointegration Problem (3003)
Health Effect - Clinical Codes Host-Tissue Reaction (1297); Pain (1994); Loss of Range of Motion (2032); Discomfort (2330); Injury (2348); Inadequate Osseointegration (2646)
Date of Event 12/06/2012
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
(b)(4).Litigation alleges that patient experienced hip pain, causing difficulty ambulating and sleeping.Additionally, it is alleged that implant is releasing metal ions into patient's body.Update dec 05, 2017: pfs and medical records received.In addition to what were previously alleged, pfs alleges device failure resulting to injuries.After the review of medical records for mdr reportability, it was stated that the patient was revised to address wear and femoral component loosening.Clinical notes reported of pain, discomfort, restricted active and passive range of motion, antalgic gait and radiographic criteria consistent with loosening of his hip.Laboratory result for cobalt was below 7ppb.Added stem and sleeve impacted products.Doi: (b)(6) 2007; dor: (b)(6) 2012; left hip.
 
Additional Manufacturer Narrative
Udi: (b)(4).
 
Event or Problem Description
In addition to what were previously alleged, ppf alleges metal wear and metallosis.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provision depuy synthesof 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Additional narrative: product complaint # (b)(4).Investigation summary no device associated with this report was received for examination.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.If information is obtained that was not available for the initial medwatch, a follow-up medwatch, a follow-up medwatch will be filed as appropriate.

Common Device Name
S-ROM HIP SYSTEM : HIP FEMORAL SLEEVE
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
MDR Report Key7160021
Report Number1818910-2018-50106
Device Sequence Number10779011
Product Code MRA
UDI-Device Identifier10603295170648
UDI-Public10603295170648
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P070026
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2007
Device Explanted Year2012
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/05/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/02/2012
Device Catalogue Number521485
Device Lot Number2295652
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/05/2017
Supplement Date Received by Manufacturer12/28/2018
12/09/2019
Initial Report FDA Received Date01/03/2018
Supplement Report FDA Received Date01/01/2019
01/07/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age40 YR
Patient Weight97